I have very severe eye allergies that fill my eyes with mucus and cause my eyes to itch and swell. This is very uncomfortable, and I have used Pataday, which does not work at all. The only thing that gives me any type of relief is alaway, and it is a very small amount of relief and does not last long. Wearing my contacts is completely impossible when my allergies flare up.
6 Oct 2011
Have you ever tried the Similsan allergy eye drop formula? They are a natural eye drop and we used to have samples in our ophthalmology office and they worked well for me but mine werent as bad as yours sound. A lot of people said they used them with success though. You can get them in most drug stores. I know our local Walgreens carries them. It might be worth a try if you havent tried them before. Even just rinsing with tears can help to dilute and rinse away the allergens causing the symptoms but you have to do it several times a day. If you dont already, be sure you take a general allergy pill to help the eye allergies too. Zyrtec or Claritin are good but there is also diphenydramine (Benedryl) and chlortrimeton too but they will make you more sleepy.
6 Oct 2011
Hi Dan... if Pataday is not helping you probably need to go back to your doc who prescribed it and let him/her know. You may even need to go to an allergist
Physician. Dzoo also gave some very good advice re rinsing out your eyes.
Good luck. I hope this helps. I know how miserable it is to have such bad allergies.
I hope you soon feel better. Pup
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 4 Aug 2009
2 answers • 31 Mar 2011
It's been 16 years since I stopped the medication after having taken it only for 6 months, yet I still suffer from dry eye, and my left eye in ...
0 answers • 30 Oct 2011
what is the best to use? one that is less likely to make you sleepy. im allergic to sudafed so thats out.
3 answers • 17 Jul 2012
my sister has red, goopy eyes and has been using polytrim eye drops but it seems to be coming back.. Would a gram of Rocephin help?
2 answers • 23 Nov 2013